MAUDE Adverse Event Report: ST. JUDE MEDICAL, INC. INQUIRY¿ AFOCUS LL¿ DIAGNOSTIC CATHETER; CATHETER, ELECTRODE RECORDING

ST. JUDE MEDICAL, INC. INQUIRY¿ AFOCUS LL¿ DIAGNOSTIC CATHETER; CATHETER, ELECTRODE RECORDING
Model Number IBI-81594
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/31/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
One inquiry afocusii catheter was received for evaluation.Visual inspection revealed electrodes 3-4, and 6 were displaced from their original location.A kink was noted at the spiral loop/shaft transition.Bends in the catheter shaft were noted 1.40¿ and 5.60¿ proximal to the spiral loop/shaft transition.Electrode rings 3-4, and 6 were noted to be distally displaced from their original location and had been fractured at the weld joint, consistent with the open circuits detected and the reported signal issue.Dissection revealed conductor wires 8-10 had been fractured proximal to the weld joint.Electrodes 1-2, 5, and 7 met specifications of acceptable resistance values with no open or short circuits detected.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed.The cause of the distally displaced electrode rings, and fractured conductor wires is consistent with damage during use.
 
Event or Problem Description
This report is to advise of an event observed upon receipt showing displaced electrodes.

Brand Name
INQUIRY¿ AFOCUS LL¿ DIAGNOSTIC CATHETER
Common Device Name
CATHETER, ELECTRODE RECORDING
Manufacturer (Section D)
ST. JUDE MEDICAL, INC.
2375 morse ave
irvine CA 92614
MDR Report Key7877056
Report Number2030404-2018-00066
Device Sequence Number182244
Product Code DRF
UDI-Device Identifier05414734305006
UDI-Public05414734305006
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K042775
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 09/14/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2019
Device Model NumberIBI-81594
Device Lot Number5592336
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/21/2018
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/11/2018
Initial Report FDA Received Date09/14/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1